INTRODUCTION Pain relief is a priority for me at the moment due to a long-term flare up of all sorts of joint pains and IBS cramps. I've tried many types of painkillers in a variety of formats over the years but Solpadeine have always been very useful for me. I've used regular Solpadeine soluble paracetamol and codeine tablets many times over the years, however, I picked this Solpadeine variety up a few months ago when the 'regular' variety was out of stock in my local pharmacy. 32 tablets usually cost around £5.50. PRODUCT DESCRIPTION Each Solpadeine Plus Soluble Tablet contains 500mg of paracetamol, 8mg of codeine and 30mg of caffeine, so the higher dose of 2 tablets at a time gives you the maximum safe dose of paracetamol, plus the regular maximum dose of codeine. Both are very effective painkillers, paracetamol being an analgesic and codeine being an opioid, and when taken in combination are great for reducing muscular pain, flu symptoms, period pain, headaches etc. The additional caffeine (also a mild pain reliever!) is supposed to augment the pain relieving properties of the other two ingredients. The product comes in a box branded with the Solpadeine red/yellow livery. Inside are either 4 (in the 16 pack) or 8 (in the 32 pack) blister sheets, each containing 4 soluble tablets. To take them you simply tear the packaging to release the tablet and drop it into a tumbler of water. As with all soluble painkillers I always add some squash to the solution as I find the taste of the tablets to be horrible! USER EXPERIENCE With regular soluble Solpadeines I notice significant pain relief within around fifteen minutes. With the tablet variant it takes around 30 minutes, but as the soluble version has a far greater surface area it is absorbed into the blood stream much more quickly and gets to work. However, when I took the Solpadeine Plus I had some major problems. Firstly, although I got good pain relief, within an hour I was actually feeling very spaced out, a feeling which lasted for several hours. Then, to make matters worse, a migraine kicked in! I don't get migraines very often at all, but after re-reading the information leaflet it was stated that migraine could be a side effect of taking this medication. Since I've never had any problems with regular Solpadeines, I concluded that it was the additional caffeine that had inflicted these nasty unexpected symptoms on me. I did keep this pack at the back of my medicine cupboard, and thought I'd try them again when I ran out of my regular Solpadeines and desperately needed pain relief for period pain. Bad idea. Once again, the spaced-out feeling and migraine. Thankfully Hubby doesn't have the same reaction to the product as I do so he has been able to use up the package. CONCLUSIONS Reading other reviews I know that Solpadeine Max work very well for a lot of people, but they aren't the right painkiller for me. Thanks to these tablets I now know that I have some sensitivity to caffeine, and that I must avoid painkillers with added caffeine in future.
Yes, I've got one of those banging headaches, as I reached for the packet I thought - I can review these!! *** What are they? *** Solphadiene are soluable pain relief tablets. Each tablet contains; 500mg paracetamol, 8mg Codeine Phosphate Hemihydrate, 30mg Caffeine, sorbitol (E420), 854mg sodium. *** warning *** Before I proceed - proceed with caution before taking, make sure you consult a doctor if you are pregnant or on lots of other medication and do not take if you are taking with other paracetamol tablets you will overdose and we don't want that. The other caution is these can be terribly addictive, I watched a programme once on people who buy these every day, it's the codeine that makes it addictive so make sure you really have got a bag pain before taking and resist if you feel they're becoming addictive. *** the plus side *** Having said all of the above these are actually extremely good and effective. Like I say I'm quite strict but I have particular times of the month where the pain in my sinus and front of my head is so bad I have to take something a bit stronger than paracetamol. These can also be taken with ibuprofen and together they can often crack the pain if it's really bad. These are suitable for all types of pain from headaches, backache, rheumatics, dental pain to siatica. Adults and children over 12 (however I would be cautious about giving to a child personally because of the codeine & caffeine) take 2 tablets no more than four hours apart and no more than 8 tablets in 24 hours. These are disolvable tablets so drop in a glass of water and watch it fizz away, I usually give it a stir before drinking. It depends on your taste how much water you put in but if you don't put much in make sure you have a good drink after. My hubby likes to put some squash in with his but for me that makes the squash just taste yuk - I'd rather the drink just be yuk! The taste is really disgusting but I just close my eyes and swig it back! I think the reason these work so well is because they are already disolved as they go into your system, so you've not got to wait for them to disolve in your stomach before they start working. These start working straight away. very often I will feel the head ache coming back on and think what time did I have the tablets and realise that 4 hours has passed and due to have some more. After 2 lots most time the pain does go away completely. However I have had days where i've just had to take every four hours but by the next morning the pain has gone. *** packaging *** The packaging as you can see from the picture above is bright red with yellow and white writing. The box is cardboard and the tablets are rather large about the size of a 10p. So you wouldn't want to take the whole box out with you anywhere but also you can't just have them loose in your bag otherwise you end up with crumbled tablet - mind you, you just empty the crumbled tablet into a cup! but it's a bit messy! the best thing I think is to have a little tiny tin to keep them in. The other thing to consider is that you always need water, so in the car we keep a cup and stiring spoon for these occassions and we've usually got a bottle of water with us anyway. *** cost *** This can be the set back, they are very expensive as far as pain killers go but as I've said when the pain is so bad it's worth it as long as you don't use them too regularly. In some ways it's a good job they're expensive because it makes you think before taking too many. A pack of 32 in our local superstores is approx £5 to £6 (Feb 2013). you can buy smaller packs of 24 (I think it is) I'm not sure of the price of these but I think it's around £3 to £4. *** overall *** A great pain relief tablet, but please I can't stress enough - DON'T GET ADDICTED - make sure you watch yourself and if you feel you're relying on them stop for a while - go through the pain with ordinary paracetamol and you will find you only need them when you really do again. I say this from experience! I've not got fully addicted but I can find myself taking for a few days on and off and think hold on I need to break this. Sometimes we keep a tally which helps us keep a note of how often we are using them. I honestly would not give to my children at all. I hope this helps.
I am, and have to be, careful with money, so when I get a headache or a twinge of pain I hit my value brand painkillers first and these usually do the job without breaking the bank. But there come times when the cheap pills just can't cut it. When this happens, the I reach for these. Solpadeine Plus is a soluble pain killer so it gets to work faster than pills which need to dissolve in the stomach. It is also easier to swallow, which is not something I usually have a problem with but I know others do. I did, however, find this invaluable after I had my tonsills out and swallowing became very painful. Two of these pills popped into a nice soothingly chilled glass of water four times a day eased the pain in my throat and made life possible again. This was especially the case as these pills contain 30mg of caffeine, which I am addicted to and had problems drinking enough coffee or tea to keep my usual caffeine/blood mix at the necessary to me level. Other people who don't normally drink industrial levels of caffeinated drinks may find the caffeine content of these pills problematic though and should take this content in mind before taking. What is more important and potentially dangerous and so necessary to take into account is the other two ingredients: paracetamol and codeine. The paracetamol content is the usual 500mg you get in value packs, which does make these pills comparativly expensive. Because of the potential for lethal liver damage from exceeding the recomended daily dose of paracetamol it is essential not to take more than eight tablets a day and reduce this if taking any other product with paracetamol in it. A more insidious danger comes from the ingredient which really takes pain out and gives it a good kicking - codeine. This is an opiate derivitive and as such does have the danger of becoming addictive. It is recomended because of this that you should not take this product continously for more than three days. If taking for headaches, extra care should be taken with regard to this as withdrawl from codeine can in itself cause worse headaches. With all this taken into account, however, these pills are brilliant at dealing with moderate short term pain. Two of these taken after the injection wore off let me eat a bacon sandwich two hours after my dentist took a wisdom tooth out in the chair. They did a brilliant job after the tonsils came out and when I do get a headache the basic paracetamol pills cannot ease, these do. They are expensive. 32 will cost you £5.30 or 530 Advantage points, though they are sometimes on offer, which is when I stash them in the first aid cupboard. They are also available from pharmacies and larger supermarkets. They will not let you or yours down, though they should not be used by the under twelves. They will deal with dental, period, head, sciatica and other moderate pain and when used carefully will be an essential staple of your first aid kit. They are of mine.
For as long as I can remember now I have suffered with migraines and headaches. As a young girl/woman ( a long time ago now lol) I spent many hours in dark rooms unable to lift my head off the pillow and was diagnosed as a migraine sufferer which I found to be really debilitating and I tried many prescribed medications as well as over the counter and natural remedies...nothing I tried really ever worked for me.....but the Solpadeine Plus Soluble Tablets and I came into contact with them years ago when they were available on prescription (they're not now as far as I am aware as they contain caffeine!). However I still buy a box whenever necessary and pop them in my medicine cabinet for emergencies only as they are not all that cheap! The Packaging: Solpadeine comes i a red box in varying sizes. On the front of the box there is a picture depicted of two white fizzing tablets and we are told in yellow and white writing on the front of it that they are indeed Solpadeine Plus Soluble tablets 'Paracetamol, Codeine, Caffeine' and that they can case addiction and to use them for only 3 days in a row and that they are fast acting, triple action and a pharmacy formula and that in my box there are 16 of them (I always purchase this size as I get 8 doses). Other information on the back and sides of the box includes being told a bit about the product and what they can be use to help with, ingredients, cautions and dosage advice is given and contact details for GlaxoKleineSmith Healthcare are given. Inside the box there are strips of white paper containing the tablets which are perforated and you simply grab the amount of them you want per dose and they are easy to tear open and in red writing on them we are simply told what they are then inside the box there is a pamphlet telling us all the information that is listed on the box and more warnings etc. The brand gives off an effective looking feel by smart, informative packaging and I like the way the way the tablets are easy to tear off the big strip too and so you can pop a couple in your bag/wallet whatever in case of emergency. What Are The Tablets Meant To be Effective At Combating: Solpadeine Plus Soluble Tablets are for the short term treatment of acute moderate pain when other painkillers have not worked. Wait at least four hours after taking any other painkiller before you take this medicine. For: Migraine Headache Dental Pain Period Pain Backache Rheumatic Pain Strains & Sprains Sciatica Taking Them: To take these you simply pop two of the rather large and sand feeling white tablets and drop them in a tumbler of water. You have to wait till you get a murky white but transparentish water and simply knock it back and you can take these every 4 hours but take no more than 8 tablets in a 24 hour period and they are only suitable for people over 12 years old and you mustn't take them more than 3 days in a row as they are highly additive (without seeking medical advise first that is!). The tablets dissolve very quickly by fizzing, the mix tastes sort of salty and a bit of paracetamol but it isn't foul really and contain 500mg of paracetamol and 30g of caffeine per tablet (as well as a few other things of course!). I find these a must have in my flat. Not only are they good at the first signs of any of the above aches and pains, if I suddenly get a migraine descend upon me I give myself ten minutes from taking this drink and my really bad migraine feeling subsides and no other medication I take has that fast effect on me. I have only ever taken them for headaches and migraines although I do suffer with back pain all the time and I have to admit when taking them for the headache/migraine I do notice less pains in any other areas. The only problem with these is the flavour/taste of them. If you are feeling nauseous already they could make you feel a bit worse but for me they are a great pain killer and I simply can't recommend them to you highly enough! Available in all good supermarkets and chemists I get mine in Boots for a tad under £3.00 a box for 16 of them and I think for what they achieve they are simply worth every penny and I wouldn't dare be without them!
There's nothing worse than having a really bad headache and still having to get on with your day knowing that you have lots to do, I drive a lot and when I get a headache I just like it to go away as fast as possible. I don't like taking tablets so if I have to take anything for medicinal perposes it has to be in a powder or a soluble form and usually I prefer to take alternative medicines but with some headaches you just have to get over the counter medicine to get rid or you'll be stuck with it all day. Solpadeine can be bought at the supermarket or in Savers shops and chemists and the price varies from shop to shop and depending on what size pack you buy. Expect to pay around £3 for a pack of 16 and £4.15 for a pack of 32 but like i said it all depends on where you buy them from. The pack is very bright and cannot be mistaken from any other product it really reminds you of a shooting headache pain, infact I 'm not entirely sure I like the design at all I think a much more soothing design would suit the product. The recommended doseage is two of these white tablets taking in water as they have to dissolve to be taken and these are not suitable for children under twelve years old. You have to read the dosage for children over twelve before taking these and if your pregnant them it's always best to consult your doctor before taking any painkillers. The packet says the provides relief from rheumatic pain, headache, migraine, neuralgia, toothache, sore throat, period pain, and the fever, aches and pains of colds and flu. I can vouch for the period pains and slight back ache pains but have taken these for toothache and have still been able to feel the pain in the background , dull and annoying but then I think toothache is one of the pains that is out there on it's own it seems to be the one that hurts the most as it's in your head and throbs until you have the tooth out. The ingredients of the tablets are Paracetamol 500mg Caffeine 30mg, Codeine phosphate 8mg. All in all it's a good painkiller and has fast action as it's soluble so gets to work quickly and efficiently. I'd be happy to recommend this to you if you are in need of a painkillerto get rid of a headache, but if you are pregnant or have liver or kidney problems then you have to ask your doctor first before taking these.
For ages I have been trying to find medicine that could help me with my headaches, migraine, period pains... Don't even want to remember those years. Because none of the medicine I have taken really helped. I even started having problems with my stomach after each pill. Situation seemed hopeless. There were days that I didn't want to see anybody and to speak with anybody (imagine how ease to spend a day at work then).... Every move caused my pain. It repeated a few times a month. And one day a friend of mine with horrible migraine gave me to try 2 Solpadeine Plus Soluble Tablets. DESCRIPTION Solpadeine Plus Soluble Tablets provides fast powerful relief from: - migraine, - headache, - backache, - period pain, - rheumatic pain, - toothache, - neuralgia, - sore throat, - fever, aches and pain of colds and flu. PRODUCT FEATURES Ingredients: Paracetamol 500 mg, Codeine Phosphate Hemihydrate 8 mg, Caffeine 30 mg. Also includes sorbitol (E420). Paracetamol and Codeine are painkillers so they combine to relieve pain. Paracetamol can also reduce temperature, while Caffeine furthers effectiveness of Paracetamol. So, it is stated on the box: - fast acting, - powerful pain relief, - triple action. Available as tablets, capsules and soluble tablets. Package - 16 or 32 tablets. Price - around £3 for 16 tablets and around £5 for 32 tablets. Though buying from online shops You can get 32 tablets for about £3.50. Packaging - bright red colour box with white and yellow title and image of a dissolving tablet on it. HOW TO TAKE These Tablets are for oral use only and must be dissolved in water before taking them. Solpadeine Plus Soluble Tablets can't be given to children under 12 years of old! Dosage for children 12 years or older and adults - 2 tablets dissolved in half a tumbler of water. Frequency - only each 4 hours if required but not more than 8 tablets in 24 hours. Should be used for 3 days only because can cause addiction. Solpadeine Soluble Tablets contain Paracetamol, so shouldn't be taken with other products that contain Paracetamol. MY EXPERIENCE Well that first when time I took Solpadeine Plus Soluble Tablets I didn't expect anything but a miracle happened - my headache passed and my stomach was OK. I couldn't believe what was happening. My friend just laughed at my face expression - I couldn't believe it was really possible to have a total pain relief. And not just that - these tablets worked so quickly! Well, all pharmacists used to say that soluble tablets work faster but as none of my previously taken medicine helped, I was sceptical.... Now I can assure you - Solpadeine Plus Soluble Tablets are really effective. I have 2 of these tablets in all my bags, also pockets of my coats (in case I leave my bag at home). And all my friends know that if they need a painkiller - I'm the one who always have medicine! Another surprise about this medicine - happy stomach! As these tablets are soluble, pharmacists have also confirmed that they are definitely healthier to take. Of course the best thing is not to take medicine at all but when you have no choice and could do anything for the pain to be gone - Solpadeine is really the best! Once my dad had a horrible backache, so I of course gave him a few tablets of Solpadeine Plus. They helped a little bit but I anyway I saw my dad in horrible pain. I actually was disappointed about this medicine. My dad went to see a doctor and it appeared that he had serious problems and was prescribed some strong medicine. So it was obvious that in this situation Solpadeine did what it could - I just was expecting too much. OVERALL Solpadeine Plus Soluble Tablets - the best painkiller that I can imagine! Only people who suffered from headaches or other pain will understand what I mean. I give Solpadeine 5 out of 5 and definitely recommend for people who want to free themselves from pain. Of course be careful and take these tablets only when you really need them. Because if You need medicine every day, You probably have some serious problems and Solpadeine Plus Soluble Tablets are not a way out of that situation. Simply go and see a doctor. But if You need a medicine to relief You from pain just from time to time - Solpadeine is definitely worth to try! More information You can get from Solpadeine website: www.solpadeine.co.uk. Thanks for reading! Also posted on ciao.co.uk under the same name.
Solpadeine Plus provides relief from migraine, headache, backache, rheumatic pain, period pain, toothache, neuralgia, sore throat and the fever, aches and pains of colds and flu.